Alert archive / Arkansas / Flash Flood Watches in 2009
Flash Flood Watch 5, NWS Memphis, TN
NWS Memphis, TN issued this flash flood watch at Apr 28, 2009, 3:19 AM CDT for 8 counties in Arkansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 3:19 AM CDT (08:19 UTC)
- Expired
- Apr 28, 2009, 11:24 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 12:39 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 28, 12:39 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1239 AM CDT TUE APR 28 2009 .DISCUSSION... ISSUED 830 PM CDT MON APR 27 2009 THUNDERSTORMS CONTINUE TO WANE IN COVERAGE AN INTENSITY OVER NORTHEAST AR THIS EVENING. HAVE ISSUED A COUPLE FORECAST UPDATES TO ACCOUNT FOR CONVECTIVE TRENDS. IN WHAT IS A SUMMER LIKE PATTERN FOR THE MIDSOUTH... IT IS A LITTLE TEMPTING TO PULL OVERNIGHT RAIN CHANCES GIVEN THE STABILIZING LOWER ATMOSPHERE AND LIMITED FORCING. GOES IR IMAGERY SHOWED A ROBUST MCS OVER THE TX COASTAL PLAIN AND PINEY WOODS OF EAST TX. THIS FEATURE HAS NOT BEEN HANDLED PARTICULARLY WELL BY THE 18Z NAM/GFS OR THE MOST RECENT RUC. IT APPEARS THIS FEATURE WILL LIFT OFFSHORE...WITH THE NORTHWARD EXTENT LIKELY AFFECTING CENTRAL LA/SOUTHERN MS LATER THIS EVENING. SOME CONCERN THAT ELEVATED MOISTURE IN THE WEAK LOW LEVEL JET MAY BE SIPHONED OFF BY THE MCS TO OUR SOUTH. ON THE SUPPORTIVE SIDE FOR RAIN...BOTH GFS AND ECMWF SUGGEST MIDSOUTH AREAS EAST OF THE MS RIVER WILL SEE SOME LIFT FROM THE RIGHT ENTRANCE REGION OF THE POLAR JET MAX TO THE NORTH BY 12Z. WITH LIMITED FORECAST CONFIDENCE...HAVE TRIMMED BUT NOT ELIMINATED RAIN CHANCES OVERNIGHT. PWB .AVIATION... 06Z TAF CYCLE (28/06Z - 29/06Z) MAINLY VFR CONDITIONS SHOULD PERSIST FOR THE NEXT 24 HOURS. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT KJBR THRU 18Z WITH OCCASIONAL LOWERING CEILINGS AND VISIBILITIES AS A COLD FRONT APPROACHES SLOWLY FROM THE NORTHWEST. IN ADDITION...SCATTERED THUNDERSTORMS MAY AFFECT KMEM AND KMKL BETWEEN 12Z AND 22Z...FOR NOW PUT IN VCTS UNTIL CONFIDENCE INCREASES ON TIMING AND OCCURRENCE. GENERALLY SOUTH TO SOUTHWEST WINDS BETWEEN 8 AND 12 KTS WILL DIMINISH TO AROUND 5 KNOTS AFTER SUNSET TUESDAY. ARS / JCL && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 27, 10:22 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1022 PM CDT MON APR 27 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1022 PM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS OVER NORTHEAST ARKANSAS LATE THIS EVENING AND EARLY OVERNIGHT...MAINLY WEST OF A MARKED TREE CORNING LINE. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO PENNY SIZE AND WIND GUSTS TO 60 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EAST OF THE MISSISSIPPI RIVER OVERNIGHT. HOWEVER...ATMOSPHERIC CONDITIONS WILL LIKELY NOT SUPPORT SEVERE THUNDERSTORM DEVELOPMENT OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PWB
In the hours before
Special weather statement, Apr 27, 10:38 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 PM CDT MON APR 27 2009 ARZ017-280415- LAWRENCE AR- 1038 PM CDT MON APR 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 20 MILES SOUTHWEST OF ANNIEVILLE AT 1038 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAWRENCE COUNTY...INCLUDING LOCATIONS NEAR LAKE CHARLES STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:30 AM CDT | Areal Flood Advisory | MEG | Lake, Obion | 3 hr |
| Apr 28, 6:38 AM CDT | Flash Flood Warning | MEG | Lake | 4 hr |
| Apr 28, 7:34 AM CDT | Areal Flood Advisory | MEG | Dyer, Gibson, Lauderdale, Obion, Weakley | 3 hr |
| Apr 28, 1:18 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
| Apr 28, 1:51 AM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Cross, Greene, Mississippi, Poinsett | 3 hr |
| Apr 28, 2:21 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Poinsett, Randolph | 3 hr |
| Apr 28, 4:30 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Poinsett and 1 more | 4 hr |
| Apr 28, 8:17 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Poinsett and 1 more | 118 min |
| Apr 28, 2:50 PM CDT | Areal Flood Warning | MEG | Craighead, Poinsett | 24 hr |
Nearby
Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.